MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE¿ ALLERGY SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD PRECISIONGLIDE¿ ALLERGY SYRINGE; PISTON SYRINGE
Model Number 305500
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd precisionglide¿ allergy syringe had a needle that had penetrated the shield.Staff member obtained clean needle stick injury.The following information was provided by the initial reporter: it was reported that it was reported that "the needle was sticking through the cap and stuck a staff member.".
 
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation: the photos was received by bd for evaluation.A quality engineer was able to review the photos of a 1ml syringe from lot # 1102219 regarding item # 305500 with the reported issue of ¿needle was sticking through the cap and stuck a staff member¿.The photos were examined and exhibited the cannula bent through the shield, exposing the cannula, which could lead to a needle stick.A review of the device history record was completed for batch #1102219.All inspections were performed per the applicable operations qc specifications.There was one (1) notification noted that did not pertain to the complaint.Based on the samples and/or photo(s) received the investigation concluded that bd was able to duplicate or confirm the indicated failure.Probable root cause is a misalignment at the shielder dial that caused the cannula to be bent before the shield was attached.H3 other text: see h10.
 
Event or Problem Description

Brand Name
BD PRECISIONGLIDE¿ ALLERGY SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12823487
Report Number1920898-2021-01196
Device Sequence Number5697007
Product Code FMF
UDI-Device Identifier30382903055006
UDI-Public30382903055006
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Model Number305500
Device Catalogue Number305500
Device Lot Number1102219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown